ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Metadate CD & ER
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Metadate CD & ER (methylphenidate ER)

Reply
 
Thread Tools Display Modes
  #1  
Old 02-23-06, 03:16 PM
HHuerta HHuerta is offline
Newbie
 

Join Date: Feb 2006
Location: Texas
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts
HHuerta is on a distinguished road
Metadate Question

My son is 7 years old and was diagnosed ADHD and put on Metadate. He has been taking it for about 4 - 5 months. Recently he developed "tics". The doctor removed him from the medication and he has been med free for two days now. He is still having the "tics" but we were assured when the medication works itself out of his system they would stop. Does anyone have ANY information about this. I'm very worried and feel very upset with myself for having ever put him on anything now. No amount of behavioral relief is worth my child going through life having "tics". Please help me!

Heather
Reply With Quote
  #2  
Old 02-23-06, 09:41 PM
Bean Delphiki's Avatar
Bean Delphiki Bean Delphiki is offline
Contributor
 

Join Date: Jan 2005
Location: Canada
Posts: 345
Thanks: 0
Thanked 2 Times in 2 Posts
Bean Delphiki is on a distinguished road
Some cases of tics have been thought to have been caused (or triggered, which may be more accurate) by stimulants. Possibly he would have developed tics anyway - there's no way to know for sure. Is there anybody else in your family with tics?

I'm not sure that your doctor can guarantee that these will go away. If there was an underlying condition that was triggered by the meds, it might not. I really don't know enough to say, honestly. I can't find a site that says they go away, but I can't find a site that says they are permanent, either.

You might want to look at sites for management of co-morbid ADHD and Tourette's, just in case.
__________________
Diagnosed: November 29, 2005

Update: Currently dealing with a repetitive strain injury [RSI] to my hands/wrists/arms. I may not reply immediately (or at all) because typing is difficult and painful some days. If you'd like me to see something or reply, please email and be patient with me.

Current avatar made by user mutantjedibauer on Livejournal.com
Reply With Quote
  #3  
Old 02-24-06, 02:14 AM
HHuerta HHuerta is offline
Newbie
 

Join Date: Feb 2006
Location: Texas
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts
HHuerta is on a distinguished road
Thanks for the information. After reading your post I used comorbid to do a search and found some interesting sites. I spoke with his doctor again and I may have misinterpreted what she said. She basically said the same you did that most likely he already had the underlying problem and the meds brought it out. But I can't help but wonder had we never given him the meds that he might not have this problem at all. I really would hate for him to have to go through life with tics. Kids can be so mean, you know....My poor son has had it all. He has bad allergies and has two shots every third week. We just moved to that b/c it started out every week. He's the one that gets everything. He needs adnoids and tonsils out. He has ADHD, now tics. When he gets the flu he ends up in the hospital dehydrated, I mean really...why? Not that I want my other son to get anything, but he never gets anything...it's so strange. I am just ranting now, but I needed to get it out. I feel blessed to have both my boys, they are a joy and I am thankful that he doesn't have anything serious or fatal so don't get me wrong. But sometimes you just have to wonder WHY? It's a hard thing as a mother to watch your child have so many things going on and especially when he asks me, "why do I get everything mommy?" It's really hard. I'll just have to hope and pray for the best. Thanks for listening anyone!!


Heather
Reply With Quote
Sponsored Links
  #4  
Old 02-22-07, 05:31 PM
smfbhr smfbhr is offline
Newbie
 

Join Date: Feb 2007
Location: Alabama
Posts: 1
Thanks: 0
Thanked 0 Times in 0 Posts
smfbhr is on a distinguished road
My Son

I just read the story about the 7 yr old that has Tics , what is that. My son just started this today and I got on the internet just looking to see what this is all about and I've had the fear put in me of giving my child this medicine. But I know that he needs this but I see all the side effects and different other stories and now I am second guessing if this is good for my son that is 9 years old....
Reply With Quote
  #5  
Old 02-22-07, 05:38 PM
netsavy006's Avatar
netsavy006 netsavy006 is offline
ADDvanced Forum ADDvocate
 

Join Date: Sep 2005
Location: Long Island, NY
Posts: 1,560
Thanks: 22
Thanked 111 Times in 93 Posts
netsavy006 is a jewel in the roughnetsavy006 is a jewel in the roughnetsavy006 is a jewel in the rough
I had tics myself when I took metadate. I've read that clonidine can be added to help with the tics and I also read this combination can acutally reduce tics better than either med alone. Of course speak to the doctor first...

Quote:
Originally Posted by HHuerta
My son is 7 years old and was diagnosed ADHD and put on Metadate. He has been taking it for about 4 - 5 months. Recently he developed "tics". The doctor removed him from the medication and he has been med free for two days now. He is still having the "tics" but we were assured when the medication works itself out of his system they would stop. Does anyone have ANY information about this. I'm very worried and feel very upset with myself for having ever put him on anything now. No amount of behavioral relief is worth my child going through life having "tics". Please help me!

Heather
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Asking the stimulant vs. non-stimulant question again Way Too Flighty General Medication Discussion 7 04-24-12 09:19 PM
Answer and Ask a Question Game Nova Chit-Chat 192 04-24-12 08:09 PM
Your assistance is required with a question about Adult ADD milauran General ADD Talk 13 05-31-06 07:56 PM
Question about 3yo's behavior. pennywise82 General Parenting Issues 3 11-08-05 07:25 PM
Might be a pretty basic question, but I'm not sure. dektol General ADD Talk 3 04-01-05 07:25 PM


All times are GMT -4. The time now is 06:12 PM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums